Not To Be Trusted With Knives











{August 31, 2007}   Allergic

Apparently I’m allergic to the antibiotic that the oral surgeon gave me. As evidenced by this nasty rash that appeared on my back and shoulders on Wednesday. Wednesday being the day I took the last dose of antibiotic. My doctor’s theory is that the glucocorticoid that I was also on was suppressing the allergic reaction and now that it (the glucocorticoid) is out of my system1,the allergic reaction to the antibiotic has shown up. So now I have to wait for this allergic reaction to run its course, and in the meantime I’m a hideously deformed freak. Fortunately, it seems to be just on my back and shoulders2 (but only on the untanned part, suggesting that sun exposure may have triggered it, with the tanned part being protected from the UV and thus not exhibiting the reaction) and it’s supposed to be cold and rainy for the long weekend, so I won’t be wearing any back & shoulder-exposing shirts. Hooray for Vancouver’s crappy long weekend weather!

1as it was a shorter course than the antibiotics – 5 days, vs. 7 days for the antibiotic
2knock on wood.

Advertisements


Darren says:

That just reminded me of an unusual reaction I had to the anesthetic when I had my wisdom teeth out years ago.

Hours after the surgery I couldn’t actually urinate. I needed to, but something was not working. It got seriously uncomfortable until my girlfriend procured for me the appropriate narcotic counter-measure.



Beth says:

I think that’s a common concern with anesthetic. I remember when I got my tonsils out, I was told that they don’t let you leave the hospital until you’ve urinated, because sometimes anesthetic can screw with your kidneys, so you have to prove you can urinate before they know it’s safe for you to leave. Scary stuff!



Comments are closed.

et cetera
%d bloggers like this: